Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Apr 3, 2012, 11:49 AM CDT for Yazoo County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 11:49 AM CDT (16:49 UTC)
- Expired
- Apr 3, 2012, 12:20 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
County Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 77 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
686 WWUS84 KJAN 031649 SPSJAN MSZ042-031720- YAZOO MS- 1149 AM CDT TUE APR 3 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1149 AM CDT TUE APR 3 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF BENTON AT 1149 AM CDT...MOVING NORTHEAST AT 15 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTH CENTRAL YAZOO COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3300 9031 3287 9012 3281 9026 3298 9038 TIME...MOT...LOC 1649Z 242DEG 11KT 3290 9028 $$ MRM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Apr 3, 11:08 AM CDT, 41 minutes earlier.
Area forecast discussion, Apr 3, 11:08 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1108 AM CDT TUE APR 3 2012 .DISCUSSION...SHOWERS AND STORMS HAVE GRADUALLY BECOME A LITTLE MORE NUMEROUS OVER HE FORECAST AREA THE PAST COUPLE OF HOURS. THIS IS PARTICULARLY HAPPENING OVER THE WESTERN HALF OF THE CWA WHERE HEATING IS CURRENTLY BEST DUE TO LESS CLOUD COVER AND WHAT LOOKS TO BE A WEAKENING OUTFLOW BOUNDARY...SEEN ON VISIBLE SATELLITE...IS IMPEDING UPON THAT AREA AS IT RACES SOUTHEAST INTO THE REGION. IN ADDITION...THE KJAN 12Z RAOB INDICATES A BOUNDARY/SHEAR AXIS DRAPED OVER THE CWA AROUND 550MB WHICH IS ALSO AIDING IN THE CONVECTION THAT'S CURRENTLY DEVELOPING. WITH ALL THIS SAID...SCATTERED SHOWERS AND STORMS ARE EXPECTED OVER THE FORECAST AREA ONCE AGAIN TODAY. HOWEVER...YESTERDAY'S CONVECTION APPEARS TO HAVE TAKEN SOME...BUT NOT ALL...PUNCH OUT OF THE AIRMASS OVER THE REGION FOR TODAY. STILL...WITH DAYTIME HEATING THERE WILL BE SUFFICIENT INSTABILITY...COUPLED WITH ANY LEFTOVER BOUNDARIES/SHEAR AXIS FROM YESTERDAY'S CONVECTION...AND COLDER TEMPERATURES ALOFT...SOME STRONG TO SEVERE STORMS CAN'T BE RULED OUT THROUGH THE COURSE OF THE DAY. AS WAS THE CASE YESTERDAY...HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERNS WITH ANY STORMS THAT DEVELOP TODAY. OTHERWISE...LOOK FOR CONTINUED WARM AND HUMID CONDITIONS AS HIGHS THIS AFTERNOON CLIMB INTO THE MIDDLE 80S. THE CURRENT FORECAST APPEARS TO BE IN GOOD SHAPE FOR TODAY. WILL ADJUST POPS UP A BIT TO ACCOUNT FOR CURRENT RADAR TRENDS ALONG WITH SKY COVER...AND AS USUAL THE HOURLY GRIDS TO BETTER FIT CURRENT TRENDS IN THE OVERALL CONDITIONS OVER THE REGION. /19/ && .AVIATION...MOSTLY VFR CONDITIONS ONGOING THIS MORNING. SOME MVFR CEILINGS ONGOING IN THE EAST WHERE SOME MORNING LIGHT RAIN MOVING THROUGH. ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING IN THE WEST LIKELY IN ASSOCIATION WITH AN OUTFLOW FROM STORM COMPLEX MOVING THROUGH ARKANSAS. AN INCREASE IN SHOWERS AND THUNDERSTORMS EXPECTED TODAY WITH PEAK HEATING. PINPOINTING ANY STORM AFFECTING A TAF SITE WILL BE HARD. IF ONE DOES...EXPECT BRIEF MVFR TO IFR CONDITIONS DUE TO HEAVY DOWNPOURS. THERE COULD BE SOME WIND GUSTS AND HAIL WITH THESE STORMS. CONDITIONS SHOULD IMPROVE AFTER SUNSET. MVFR CONDITIONS RETURN TONIGHT AS MOISTURE CONTINUES TO INCREASE OVER THE REGION. /28/ && .PREV DISCUSSION... /ISSUED 440 AM CDT TUE APR 3 2012/ AN ACTIVE BUT COMPLEX CONVECTIVE EVOLUTION WILL BE ON TAP OVER NEXT 48 HOURS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE BOTH THIS AFTN AND THROUGH AN EXTENDED PERIOD ON WEDNESDAY AS AN UNSTABLE ENVIRONMENT WILL PERSIST AHEAD OF A SLOWLY MOVING DRY LINE/COLD FRONT. THE FORECAST FOR TODAY REMAINS DIFFICULT AS HI-RES OUTPUT SOMEWHAT CONFLICTS WITH GLOBAL/REGIONAL NWP OUTPUT. LATEST RUC/WV IMAGERY DEPICTS DECAYING TSTORM COMPLEX ALONG THE LA COAST WITH H5 S/WV TROUGH AXIS PULLING NRD INTO THE TN VALLEY. ALSO APPARENT ON WV/IR CHANNELS ARE THE INCREASING ASCENT AND ROBUST LINEAR CONVECTIVE COMPLEX ACROSS TX/OK. GLOBAL AND REGIONAL MODELS DEPICT S/WV RIDGING TO BUILD IN THROUGH AFTN ACROSS THE ARKLAMISS AND WITH LACK OF ANY APPARENT FORCING MECHANISM...IT WOULD APPEAR THAT TSTORM ACTIVITY TODAY WILL BE MORE OF THE THERMO-DRIVEN PULSE VARIETY. HOWEVER...THE SPC WRF/NMM/AND TO AN EXTENT ARW/ INDICATE THAT ANOTHER FORWARD PROPAGATING/COLD POOL DRIVEN CONVECTIVE COMPLEX ORIGINATING FROM THE CURRENT ACTIVITY IN TX WILL SWEEP ACROSS THE ARKLATEX AND IMPACT THE ARKLAMISS LATE THIS AFTN/EVE. DESPITE THE HI-RES MODELS PERFORMING WELL YESTERDAY...FEEL THAT WITH NO LARGE TO MESOSCALE FORCING FEATURES...S/WV RIDGING BUILDING IN...LACK OF CONVERGENT/DIVERGENT COUPLET...AND SFC-H5 RH FIELD INDICATIONS...MAKES THIS SOLUTION DIFFICULT TO PLACE CONFIDENCE IN. IN ADDITION...CURRENT SFC DEWPOINTS ARE RUNNING BEHIND NWP OUTPUT GIVEN SUCH BL OVERTURNING FROM THE PREVIOUS STORM COMPLEX. ALTHOUGH MUCAPE VALUES OF 2.5-3K J/KG THIS AFTN MAY BE SLIGHTLY OVERDONE...STEEP H7-H5 LAPSE RATES OF 7-8C CONTINUE TO PRESENT OVER REGION...ALLOWING FOR SOME STORMS TO BECOME STRONG TO SEVERE WITH HAIL AND DMG WINDS BEING THE MAIN RISKS. STRONG TO SEVERE STORM RISK WILL DIMINISH AS INSTABILITY WANES POST SUNSET TONIGHT. OUR ATTENTION WILL REALLY FOCUS ON WEDNESDAY AS AN EXTEND WINDOW FOR AND A MORE POTENT ROUND OF SEVERE STORMS APPEARS TO EXIST. FLASH FLOODING RISK ALSO APPEARS TO BE HEIGHTENED DURING THIS TIME-FRAME ALSO. SYNOPTICALLY...THE PARENT H5 CUT-OFF LOW WILL SLOWLY PUSH ACROSS THE SRN PLAINS...EFFECTIVELY INCREASING SYNOPTIC ASCENT OVERTOP A MOISTENING AND HIGHLY UNSTABLE AIRMASS WITH INCREASING BULK SHEAR VALUES AS DRY LINE APPROACHES THE REGION. AN ORGANIZED CLUSTER TO QLCS COMPLEX LOOKS TO BE ONGOING EARLY WED MORNING NEAR ARKLAMISS DELTA WITH COMPLEX EXPECTED TO PUSH THROUGH ENTIRE REGION WED AFTN/NGT. ALL MODES OF SEVERE WEATHER REMAIN POSSIBLE WITH DMG WINDS AND LARGE HAIL BEING THE PRIMARY RISKS. HOWEVER...A TORNADO OR TWO CAN NOT BE ENTIRELY RULED. ATTM...THE GFS IS THE QUICKEST OF NWP WITH NAM TAKING THE MIDDLE AND EC TAKING THE SLOWER SOLUTION OF A H7 DRY PUNCH THAT COULD REDUCE OVERALL CONVECTION BY LATE WED ACROSS NRN 1/3RD. HOWEVER IF SLOWER SOLUTIONS PAN OUT...AN EXTENDED WINDOW FOR STORMS FARTHER NORTH COULD PERSIST. FURTHERMORE...THE DRY LINE APPEARS TO STALL ACROSS THE DELTA WED NGT UNDERNEATH CONTINUED SYNOPTIC ASCENT...POSSIBLY ALLOWING FOR TRAINING OF SHOWERS/STORMS ACROSS SRN 2/3RD OF THE AREA INTO THURS MORNING...ENHANCING THE FLASH FLOOD POTENTIAL. OVERALL CONVECTIVE STRENGTH SHOULD DECREASE THROUGH THURSDAY MORNING. PLEASE STAY TUNED FOR THE LATEST UPDATES. /ALLEN/ THURSDAY...STRONG TO SEVERE THUNDERSTORMS ARE LOOKING MORE PROBABLE NOW FOR AREAS GENERALLY ALONG AND EAST OF THE I-55 CORRIDOR FOR THURSDAY AS THE CLOSED UPPER LOW BEGINS TO OPEN UP AND MOVE ACROSS THE ARKLAMISS. SHOWERS/THUNDERSTORM ACTIVITY COULD STILL BE RATHER VIGOROUS DURING THE EARLY MORNING OVER SOUTHEAST PORTIONS OF THE FORECAST AREA AS THE MOISTURE AXIS HANGS UP. THUNDERSTORMS WILL REDEVELOP/INTENSIFY DURING THE MORNING AND EARLY AFTERNOON WITH DAYTIME HEATING (MIXED LAYER CAPE ~1500 J/KG) AND FORCING ASSOCIATED WITH A FEW VORTICITY LOBES ASSOCIATED WITH THE UPPER LOW. GLOBAL MODEL SOLUTIONS SUGGEST THAT LOW-MID LEVEL FLOW WILL BE LARGELY VEERED AND SUPPORTIVE OF PROGRESSIVE ORGANIZED/BROKEN TSTM LINE SEGMENTS AND DISCRETE CELLS CAPABLE OF PRODUCING HAIL AND STRONG WIND GUSTS --- INCREASING LCL HEIGHTS IN THE WELL-MIXED AIR MASS AND VEERED PROFILES SHOULD LIMIT TORNADO POTENTIAL. THURSDAY NIGHT THROUGH NEXT MONDAY...GLOBAL MODELS ARE IN EXCELLENT AGREEMENT THAT THE MID LEVEL RIDGE WILL REBUILD OVER THE ARKLAMISS BRINGING A RETURN TO DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES AS WE GO INTO THE WEEKEND. MODELS DIVERGE THEREAFTER WITH THE GFS/GEFS A BIT MORE AGGRESSIVE BRINGING THE NEXT BOUNDARY INTO THE FORECAST AREA. HAVE SLOWED DOWN INTRODUCTION OF RAIN CHANCES UNTIL SUNDAY GIVEN THE EXPECTED PRESENCE OF THE RIDGE WHICH WILL LIKELY SLOW THE FRONTAL PROGRESSION. THERE MAY BE A CHANGE IN THE PATTERN NEXT WEEK WITH MODELS SHOWING SIGNALS FOR RETROGRESSION OF THE MEAN RIDGE POSITION AND DEVELOPMENT OF A STRONG EASTERN CONUS TROUGH. THIS WOULD INDUCE COOL NORTHWEST FLOW OVER THE ARKLAMISS AND A PERIOD OF COOL WEATHER AND BELOW NORMAL TEMPERATURES. /EC/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/28
Hazardous weather outlook, Apr 3, 5:13 AM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 513 AM CDT TUE APR 3 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 513 AM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. THE AIR MASS WILL REMAIN MOIST AND UNSTABLE ENOUGH FOR AFTERNOON HEATING TO PRODUCE A FEW STRONG TO SEVERE STORMS...THE PRIMARY RISK BEING DAMAGING WINDS AROUND 60 MPH AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO SEVERE STORMS WILL BE LIKELY DURING A PROLONGED PERIOD WEDNESDAY MORNING THROUGH EVENING ACROSS THE ENTIRE OUTLOOK AREA. DAMAGING WIND GUSTS ABOVE 60 MPH AND LARGE HAIL TO GOLF BALL SIZE WILL BE POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...THE FLASH FLOODING POTENTIAL WILL INCREASE AS TRAINING OF SHOWERS/STORMS COULD OCCUR. THIS ROUND OF SEVERE STORMS SHOULD DIMINISH THROUGH EARLY MORNING HOURS THURSDAY. THERE WILL BE A RISK FOR STRONG TO SEVERE THUNDERSTORMS TO REDEVELOP THURSDAY DURING THE DAY...PRIMARILY EAST OF THE INTERSTATE 55 CORRIDOR. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH DAYTIME HEATING AND AN UNSTABLE AIRMASS TO BRING ADDITIONAL THUNDERSTORM ACTIVITY. IT APPEARS THE PRIMARY RISKS ASSOCIATED WITH THE STRONGEST STORMS WILL BE FOR HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OF 40 TO 50 MPH. STORMS WILL END OVER THE ENTIRE OUTLOOK AREA BY THURSDAY EVENING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY AND ESPECIALLY INTO WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN/EC
In the hours before
Local storm report, Apr 3, 10:47 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1047 AM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND DMG CROSSETT 33.13N 91.97W
04/02/2012 ASHLEY AR EMERGENCY MNGR
*** 1 INJ *** NUMEROUS TREES DOWN IN AREA AROUND
CROSSETT...ONE DOWN ON A MOBILE HOME RESULTING IN A
PERSON BEING TRANSPORTED TO A HOSPITAL WITH UNKNOWN
INJURIES...SOME POWER LINES DOWN AS WELL
0432 PM TSTM WND DMG EDINBURG 32.80N 89.34W
04/02/2012 LEAKE MS EMERGENCY MNGR
PART OF ROOF BLOWN OFF EDINBURG SCHOOL
0530 PM TSTM WND DMG THOMASTOWN 32.86N 89.67W
04/02/2012 LEAKE MS LAW ENFORCEMENT
TREES DOWN ACROSS LEAKE COUNTY PARTICULARLY IN THE
THOMASTOWN AND STANDING PINE AREAS...ROOF DAMAGED ON A
CHURCH IN THE THOMASTOWN AREA
&&
GERARDLocal storm report, Apr 3, 10:49 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG JONESVILLE 31.62N 91.83W
04/02/2012 CATAHOULA LA LAW ENFORCEMENT
TREES WERE DOWNED IN JONESVILLE. HAIL TO DIME SIZE ALSO
REPORTED...LASTED AROUND 5 MINUTES.
0155 PM TSTM WND DMG MONTEREY 31.45N 91.72W
04/02/2012 CATAHOULA LA LAW ENFORCEMENT
TREES DOWN IN THE MONTEREY AND WILDSVILLE AREAS
0225 PM TSTM WND DMG WATERPROOF 31.81N 91.39W
04/02/2012 TENSAS LA LAW ENFORCEMENT
TREES AND LARGE LIMBS WERE DOWNED IN THE SOUTHERN PORTION
OF THE PARISH...INCLUDING ALONG LA HIGHWAY 570
0230 PM TSTM WND DMG 5 E WINNSBORO 32.16N 91.64W
04/02/2012 FRANKLIN LA EMERGENCY MNGR
NUMBER OF LARGE TREES DOWN FROM 2 MILES EAST OF WINNSBORO
TO THE TENSAS PARISH LINE. NICKEL SIZED HAIL ALSO
REPORTED IN THE AREA.
0230 PM HAIL 5 N BAXTERVILLE 31.15N 89.59W
04/02/2012 E1.00 INCH LAMAR MS PUBLIC
HAIL RANGING FROM PEA TO QUARTER SIZE
0233 PM HAIL 2 NNW PURVIS 31.18N 89.42W
04/02/2012 E1.00 INCH LAMAR MS PUBLIC
0235 PM TSTM WND DMG 5 N KINGSTON 31.48N 91.26W
04/02/2012 ADAMS MS EMERGENCY MNGR
TREES REPORTED DOWN ON KINGSTON RD...UPPER KINGSTON
RD...BROOKLYN DR...CRANFIELD RD...AND BRYAN RD.
0245 PM TSTM WND DMG MANGHAM 32.31N 91.77W
04/02/2012 RICHLAND LA LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN THE SOUTHERN PORTION OF THE
PARISH AROUND MANGHAM
0250 PM HAIL PETAL 31.34N 89.25W
04/02/2012 E1.00 INCH FORREST MS EMERGENCY MNGR
NUMEROUS REPORTS OF HAIL IN THE AREA EAST AND NORTHEAST
OF HATTIESBURG...INCLUDING THE CITY OF PETAL AND THE
SUNRISE COMMUNITY. MOSTLY PEA TO DIME SIZE...SOME QUARTER
SIZE.
0250 PM TSTM WND DMG PORT GIBSON 31.96N 90.98W
04/02/2012 CLAIBORNE MS EMERGENCY MNGR
TREES AND POWERLINES DOWN COUNTY WIDE ACROSS CLAIBORNE
COUNTY
0300 PM TSTM WND DMG FAYETTE 31.71N 91.06W
04/02/2012 JEFFERSON MS DEPT OF HIGHWAYS
TREES DOWN ACROSS STATE HIGHWAY 28 AND US HIGHWAY 61 IN
JEFFERSON COUNTY
0300 PM TSTM WND DMG 4 NNE PETAL 31.40N 89.22W
04/02/2012 FORREST MS EMERGENCY MNGR
TREE DOWNED BLOCKING ROBERTSON RD
0310 PM TSTM WND GST SEMINARY 31.56N 89.50W
04/02/2012 E50.00 MPH COVINGTON MS PUBLIC
ONE TREE WAS SNAPPED
0310 PM TSTM WND DMG COLLINSTON 32.69N 91.87W
04/02/2012 MOREHOUSE LA LAW ENFORCEMENT
TWO TREES DOWN
0318 PM TSTM WND GST 1 NW MOUND 32.35N 91.03W
04/02/2012 M55.00 MPH MADISON LA ASOS
MEASURED AT THE VICKSBURG TALLULAH REGIONAL AIRPORT
0325 PM TSTM WND DMG 2 W NEWMAN 32.24N 90.73W
04/02/2012 WARREN MS EMERGENCY MNGR
LARGE TREE DOWNED ACROSS HIGHWAY 27 AT THE BIG BLACK
RIVER...ALONG THE WARREN/HINDS COUNTY BORDER
0325 PM TSTM WND DMG 2 SSE VICKSBURG 32.29N 90.86W
04/02/2012 WARREN MS EMERGENCY MNGR
TREES DOWN ON HALLS FERRY RD AND AT INDIANA AND PORTERS
CHAPEL RD ON THE SOUTHEAST SIDE OF VICKSBURG
0325 PM TSTM WND DMG 1 WNW VICKSBURG 32.34N 90.89W
04/02/2012 WARREN MS EMERGENCY MNGR
TREE DOWNED ON A HOUSE ALONG BOWMAR AVE
0330 PM TSTM WND DMG BOVINA 32.35N 90.73W
04/02/2012 WARREN MS EMERGENCY MNGR
TREE DOWN BLOCKING A LANE OF US HIGHWAY 80
0330 PM TSTM WND DMG BOVINA 32.35N 90.73W
04/02/2012 WARREN MS DEPT OF HIGHWAYS
TREES DOWN ACROSS INTERSTATE 20 AND US HIGHWAY 80
0338 PM TSTM WND DMG 4 S OAK GROVE 32.80N 91.39W
04/02/2012 WEST CARROLL LA EMERGENCY MNGR
POWER LINES DOWN JUST OUTSIDE OF FOREST AND TWO TREES
DOWN IN OAK GROVE
0338 PM TSTM WND DMG CROSSETT 33.13N 91.97W
04/02/2012 ASHLEY AR EMERGENCY MNGR
*** 1 INJ *** NUMEROUS TREES DOWN IN AREA AROUND
CROSSETT...ONE DOWN ON A MOBILE HOME RESULTING IN A
PERSON BEING TRANSPORTED TO A HOSPITAL WITH UNKNOWN
INJURIES...SOME POWER LINES DOWN AS WELL
0340 PM TSTM WND DMG LEARNED 32.20N 90.55W
04/02/2012 HINDS MS LAW ENFORCEMENT
MULTIPLE TREES DOWNED IN THE UTICA AND LEARNED AREA. SOME
BLOCKING ROADWAYS.
0343 PM HAIL 7 ESE BROOKHAVEN 31.54N 90.34W
04/02/2012 E1.75 INCH LINCOLN MS LAW ENFORCEMENT
OCCURRED ALONG HWY 84 ON THE EAST SIDE OF THE COUNTY.
0345 PM TSTM WND DMG BROOKHAVEN 31.58N 90.45W
04/02/2012 LINCOLN MS EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWNED ACROSS BROOKHAVEN
AND LINCOLN COUNTY
0345 PM TSTM WND DMG BROOKHAVEN 31.58N 90.45W
04/02/2012 LINCOLN MS EMERGENCY MNGR
LIGHT POLES BLOWN DOWN IN BROOKHAVEN AND TREE DOWN ON A
HOUSE JUST NORTHEAST OF TOWN
0347 PM TSTM WND DMG OAK GROVE 32.86N 91.39W
04/02/2012 WEST CARROLL LA CO-OP OBSERVER
ROOF DAMAGE FROM WIND TO A HOUSE...STRUCTURAL DAMAGE TO
ANOTHER BULDING FROM TREE DOWN ON IT...NUMEROUS TREES
DOWN ON POWERLINES
0350 PM TSTM WND DMG HAZLEHURST 31.86N 90.39W
04/02/2012 COPIAH MS EMERGENCY MNGR
TREES DOWN ACROSS MANY PARTS OF COPIAH COUNTY
0350 PM TSTM WND DMG LAKE PROVIDENCE 32.81N 91.18W
04/02/2012 EAST CARROLL LA CO-OP OBSERVER
TREE DOWNED BLOCKING 4TH STREET
0350 PM TSTM WND DMG SOSO 31.75N 89.28W
04/02/2012 JONES MS EMERGENCY MNGR
POWER LINES AND A TREE DOWN ALONG HIGHWAY 28 NEAR SOSO
0400 PM TSTM WND DMG MENDENHALL 31.96N 89.87W
04/02/2012 SIMPSON MS LAW ENFORCEMENT
SIX REPORTS OF TREES DOWN ACROSS SIMPSON COUNTY
0400 PM TSTM WND DMG 2 N HAZLEHURST 31.89N 90.39W
04/02/2012 COPIAH MS DEPT OF HIGHWAYS
TREES DOWN ACROSS INTERSTATE 55 AND US HIGHWAY 51
0415 PM TSTM WND DMG 3 NW CLINTON 32.37N 90.36W
04/02/2012 HINDS MS EMERGENCY MNGR
TREE DOWNED ON A CAR ON W NORTHSIDE DR
0420 PM TSTM WND DMG LAKE VILLAGE 33.32N 91.28W
04/02/2012 CHICOT AR EMERGENCY MNGR
TREES AND SIGNS DOWN ON WEST SIDE OF LAKE VILLAGE DUE TO
OUTFLOW WINDS...ALSO 90 PERCENT OF THE SHINGLES BLOWN OFF
A MOTEL AND A FEW TREES DOWN ON SUNNYSIDE-LAKELAND ROAD
0420 PM TSTM WND DMG 5 WSW FLOWOOD 32.30N 90.18W
04/02/2012 HINDS MS BROADCAST MEDIA
LARGE TREE LIMBS DOWNED BLOCKING THE ROAD AT MISSISSIPPI
ST AND CONGRESS ST IN DOWNTOWN JACKSON
0420 PM TSTM WND DMG 6 S FLORENCE 32.07N 90.13W
04/02/2012 RANKIN MS AMATEUR RADIO
TWO TREES DOWN ACROSS OLD HIGHWAY 49 AND ANOTHER DOWN
ACROSS POWER LINES BETWEEN FLORENCE AND HARRISVILLE
0428 PM TSTM WND GST 1 NNW JACKSON 32.33N 90.22W
04/02/2012 M55.00 MPH HINDS MS ASOS
MEASURED AT HAWKINS FIELD
0430 PM TSTM WND DMG 3 WSW MADISON 32.44N 90.16W
04/02/2012 MADISON MS LAW ENFORCEMENT
TREES WERE DOWNED AT STEED RD AND RICHARDSON RD...ON OLD
AGENCY NEAR HIGHLAND COLONY PARKWAY ON THE WEST AND
NORTHWEST SIDE OF RIDGELAND
0430 PM TSTM WND DMG RIDGELAND 32.42N 90.13W
04/02/2012 MADISON MS LAW ENFORCEMENT
A UTILITY POLE WAS BROKEN BY HIGH WINDS ALONG W
WASHINGTON ST
0430 PM TSTM WND DMG FLORA 32.55N 90.31W
04/02/2012 MADISON MS EMERGENCY MNGR
TREES DOWN IN FLORA AREA
0432 PM TSTM WND DMG EDINBURG 32.80N 89.34W
04/02/2012 LEAKE MS EMERGENCY MNGR
PART OF ROOF BLOWN OFF EDINBURG SCHOOL
0435 PM TSTM WND GST 2 W BRANDON 32.28N 90.04W
04/02/2012 M62.00 MPH RANKIN MS STORM CHASER
MEASURED AT I-20 AND CROSSGATES BLVD
0435 PM TSTM WND DMG 2 S BRANDON 32.25N 90.01W
04/02/2012 RANKIN MS NWS EMPLOYEE
SIDING WAS DAMAGED ON A COUPLE HOUSES IN THE SUNCHASE
SUBDIVISION. IN ADDITION A COUPLE TREES WERE DOWNED ALONG
MS HIGHWAY 468 NEAR MS HIGHWAY 18
0435 PM HAIL FLOWOOD 32.32N 90.11W
04/02/2012 M1.00 INCH RANKIN MS OFFICIAL NWS OBS
DIME TO NICKEL SIZED HAIL WITH A FEW STONES QUARTER
SIZED. ALSO HAD WIND GUST TO 44 MPH.
0438 PM TSTM WND DMG 2 NW BRANDON 32.30N 90.02W
04/02/2012 RANKIN MS TRAINED SPOTTER
A LARGE TREE WAS DOWNED IN THE CROSSGATES COMMUNITY
0440 PM HAIL 1 E BRANDON 32.28N 89.99W
04/02/2012 E1.00 INCH RANKIN MS PUBLIC
0440 PM TSTM WND DMG 1 WNW MADISON 32.46N 90.12W
04/02/2012 MADISON MS EMERGENCY MNGR
TREES WERE DOWNED ALONG EBENEZER BLVD... AND COTTON HILL
RD. TREE FELL ON A CAR AT MAIN STREET AND US HIGHWAY 51.
0445 PM TSTM WND DMG CANTON 32.61N 90.03W
04/02/2012 MADISON MS EMERGENCY MNGR
TREE DOWN ON A HOUSE ON MARTIN LUTHER KING IN CANTON
0445 PM TSTM WND DMG 2 SE YAZOO CITY 32.84N 90.38W
04/02/2012 YAZOO MS EMERGENCY MNGR
NUMBER OF TREES DOWN ON ROADS NEAR AND SOUTHEAST OF YAZOO
CITY
0448 PM TSTM WND DMG BRANDON 32.28N 90.00W
04/02/2012 RANKIN MS EMERGENCY MNGR
TREES DOWN
0450 PM TSTM WND DMG 2 S FANNIN 32.39N 89.96W
04/02/2012 RANKIN MS EMERGENCY MNGR
ROOF DAMAGE TO A COUPLE OF BUILDINGS...MINOR ROOF DAMAGE
TO SHELL STATION AT INTERSECTION OF HIGHWAY 25 AND HOLLY
BUSH ROAD
0450 PM TSTM WND DMG PISGAH 32.47N 89.87W
04/02/2012 RANKIN MS BROADCAST MEDIA
SHED DESTROYED AND LIMBS DOWN
0450 PM TSTM WND DMG PISGAH 32.47N 89.87W
04/02/2012 RANKIN MS PUBLIC
ROOFS WERE BLOWN OFF OF BASEBALL DUGOUTS AT PISGAH HIGH
SCHOOL
0457 PM TSTM WND DMG BELZONI 33.18N 90.49W
04/02/2012 HUMPHREYS MS LAW ENFORCEMENT
A TREE AND A POWER LINE BLOWN DOWN.
0500 PM TSTM WND DMG FARMHAVEN 32.65N 89.81W
04/02/2012 MADISON MS EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE FARMHAVEN AREA
0520 PM TSTM WND DMG 3 NE TUSCOLA 32.65N 89.49W
04/02/2012 LEAKE MS PUBLIC
TREES DOWN BLOCKING MS HIGHWAY 35 NORTH OF WALNUT GROVE
0530 PM TSTM WND DMG CARTHAGE 32.74N 89.53W
04/02/2012 LEAKE MS EMERGENCY MNGR
NUMEROUS TREES DOWNED ACROSS LEAKE COUNTY
0530 PM TSTM WND DMG THOMASTOWN 32.86N 89.67W
04/02/2012 LEAKE MS LAW ENFORCEMENT
TREES DOWN ACROSS LEAKE COUNTY PARTICULARLY IN THE
THOMASTOWN AND STANDING PINE AREAS...ROOF DAMAGED ON A
CHURCH IN THE THOMASTOWN AREA
0535 PM TSTM WND DMG SALLIS 33.02N 89.76W
04/02/2012 ATTALA MS EMERGENCY MNGR
TREE DOWN ACROSS HIGHWAY 12 JUST WEST OF HIGHWAY
429...ROAD COMPLETELY BLOCKED...ANOTHER TREE DOWN ON
WILLIAMSVILLE ROAD JUST SOUTH OF KOSCIUSKO
0550 PM TSTM WND DMG NNE BLACK HAWK 33.33N 90.01W
04/02/2012 CARROLL MS EMERGENCY MNGR
TREE DOWNED ACROSS MS HIGHWAY 17 NEAR BLACKHAWK
0552 PM TSTM WND DMG 2 W BURNSIDE 32.85N 89.14W
04/02/2012 NESHOBA MS EMERGENCY MNGR
SEVERAL TREES DOWN ACROSS NORTHERN NESHOBA COUNTY. COUNTY
ROAD 602 BLOCKED BY A TREE ACROSS IT.
0603 PM TSTM WND DMG VAIDEN 33.33N 89.75W
04/02/2012 CARROLL MS EMERGENCY MNGR
SOME TREES DOWN ALONG HWY 35 AROUND VAIDEN.
0611 PM TSTM WND DMG 4 E CARROLLTON 33.50N 89.85W
04/02/2012 CARROLL MS EMERGENCY MNGR
TREE DOWN BLOCKING CR 74 AT MCCARLEY RD.
&&
GERARDSpecial weather statement, Apr 3, 10:49 AM CDT, 1 hour before
MSZ034-035-031620-
WASHINGTON MS-HUMPHREYS MS-
1049 AM CDT TUE APR 3 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CDT TUE APR 3 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF MURPHY AT 1049 AM
CDT...MOVING NORTHEAST AT 15 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN WEST CENTRAL HUMPHREYS AND SOUTHEASTERN WASHINGTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3326 9074 3313 9057 3306 9066 3310 9066
3310 9084 3313 9089
TIME...MOT...LOC 1549Z 222DEG 15KT 3314 9073
MRMSpecial weather statement, Apr 3, 11:17 AM CDT, 32 minutes before
MSZ035-042-031650- HUMPHREYS MS-YAZOO MS- 1117 AM CDT TUE APR 3 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1117 AM CDT TUE APR 3 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF LOUISE AT 1118 AM CDT...MOVING NORTHEAST AT 15 MPH. PEOPLE IN NORTH CENTRAL YAZOO AND SOUTH CENTRAL HUMPHREYS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3306 9046 3289 9037 3282 9056 3298 9066 TIME...MOT...LOC 1618Z 243DEG 15KT 3295 9051 MRM
Special weather statement, Apr 3, 11:36 AM CDT, 13 minutes before
MSZ018-031705-
BOLIVAR MS-
1136 AM CDT TUE APR 3 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1136 AM CDT TUE APR 3 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF GUNNISON AT
1137 AM CDT...MOVING NORTHEAST AT 15 MPH.
PEOPLE IN NORTH CENTRAL BOLIVAR COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3403 9075 3385 9103 3388 9106 3393 9102
3395 9107 3397 9110 3400 9101 3396 9098
3402 9099 3404 9089 3409 9088 3409 9092
3412 9096 3412 9095 3412 9085
TIME...MOT...LOC 1637Z 228DEG 11KT 3398 9102
JCSpecial weather statement, Apr 3, 11:49 AM CDT, 0 minutes before
MSZ042-031720- YAZOO MS- 1149 AM CDT TUE APR 3 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1149 AM CDT TUE APR 3 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF BENTON AT 1149 AM CDT...MOVING NORTHEAST AT 15 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTH CENTRAL YAZOO COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3300 9031 3287 9012 3281 9026 3298 9038 TIME...MOT...LOC 1649Z 242DEG 11KT 3290 9028 MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:42 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 33 min |
| Apr 3, 10:46 AM CDT | Special Weather Statement | JAN | Hinds | 29 min |
| Apr 3, 10:49 AM CDT | Special Weather Statement | JAN | Humphreys | 31 min |
| Apr 3, 11:17 AM CDT | Special Weather Statement | JAN | Humphreys | 33 min |
| Apr 3, 11:36 AM CDT | Special Weather Statement | JAN | Bolivar | 29 min |
| Apr 3, 12:22 PM CDT | Special Weather Statement | JAN | Holmes | 28 min |
| Apr 3, 12:29 PM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 26 min |
| Apr 3, 12:39 PM CDT | Special Weather Statement | JAN | Scott | 31 min |
| Apr 3, 12:43 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 16 min |
| Apr 3, 1:37 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 38 min |
| Apr 3, 1:59 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 46 min |
| Apr 3, 3:37 PM CDT | Special Weather Statement | JAN | Issaquena | 28 min |
| Apr 3, 3:41 PM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower, Washington | 2 hr |
| Apr 3, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 40 min |
| Apr 3, 5:30 PM CDT | Special Weather Statement | JAN | Warren | 45 min |
| Apr 3, 5:59 PM CDT | Special Weather Statement | JAN | Jefferson | 46 min |
| Apr 3, 6:28 PM CDT | Special Weather Statement | JAN | Hinds | 32 min |
| Apr 3, 6:35 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 18 min |
| Apr 3, 6:46 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson, Lincoln | 34 min |
| Apr 3, 3:04 PM CDT | Special Weather Statement | JAN | West Carroll | 31 min |
| Apr 3, 3:08 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 15 min |
| Apr 3, 4:17 PM CDT | Special Weather Statement | JAN | Richland | 33 min |
| Apr 3, 12:50 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 40 min |
| Apr 3, 1:33 PM CDT | Special Weather Statement | JAN | Ashley | 27 min |
| Apr 3, 2:09 PM CDT | Special Weather Statement | JAN | Ashley | 31 min |
| Apr 3, 2:30 PM CDT | Special Weather Statement | JAN | Chicot | 30 min |
| Apr 3, 3:14 PM CDT | Special Weather Statement | JAN | Ashley | 31 min |
| Apr 3, 3:37 PM CDT | Flash Flood Warning | JAN | Ashley, Chicot | 113 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.